What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Apr 26, 2:59 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 26, 2:59 PM EST, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service New York NY
359 PM EDT Sat Apr 26 2025
.SYNOPSIS...
A cold front moves across the region by early this evening.
Meanwhile low pressure remain nearly stationary over Maine
tonight. High pressure then builds in from the west Sunday
through Sunday night, and then across the area on Monday. The
high pushes off the Mid- Atlantic Coast Monday night into
Tuesday, giving way to an approaching frontal system that moves
across the area Tuesday night into Wednesday morning. High
pressure briefly return returns Wednesday night into Thursday
before another frontal system impacts the area for the end of
next week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A strong cold front was moving through eastern Pennsylvania at
19Z as the associated low was moving through Northern New
England and into Maine. Most of the shower and isolated
thunderstorm activity was across NYC and east in association of
upper energy and forcing. While just ahead of the front the
upper trough was beginning to approach the area. Showers may
become a little more widespread, however, thunderstorms are
expected to remain isolated as surface and mixed layer CAPE have
peaked and are forecast to diminish into the early evening with
the frontal passage. And while a storm may produce briefly
higher wind gusts severe weather is not expected. While the
chances of thunderstorms diminish across the marine influenced
land, have kept a mention of isolated thunderstorms into this
evening, with storms for likely over the ocean waters. The cold
front is expected to be east of the region by 03Z with an end to
the precipitation. With the cold front passage breaks in the
clouds are likely, with rapid drying aloft, with scattered to a
few strato cu remaining through tonight. Late tonight winds and
gusts increase and blended in the higher NBM 90th percentile.
Lows will be near normal.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
A gusty cyclonic flow will persist through the day Sunday as a
the upper and surface lows remains over Maine and a upper ridge
and surface high remain to the west. Once again blended in the
higher 90th percentile NBM along with the bias corrected
CONSALL for gusts Sunday afternoon, and the 90th NBM for
sustained winds. During the peak mixing Sunday afternoon a few
sustained winds and occasional gusts will be near advisory
levels, however, with only a few reports expected have not
issued a winds advisory. The upper low and upper ridge begin to
track east late Sunday and into Sunday night, and with the loss
of peak mixing winds and gusts will be rather quickly
diminishing into Sunday evening. Temperatures Sunday and Sunday
night will be near seasonal normals.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Global models and their ensembles are in relatively good
agreement through the period with some frontal timing issues, in
particular at the end of next week. Operational GFS is fastest
again, similar to what we saw leading up to the most recent
frontal system. Thus, stayed close to NBM guidance with minor
adjustments to known biases.
An anomalously strong upper ridge (+1-2SD) from the mid section
of the country to the eastern seaboard at the start of the
forecast period will translate east through Tuesday. Southern
branch energy lifting along the backside of the ridge will link
up with a digging northern branch across central Canada, sending
a frontal system over top of the ridge. Warm front lifts across
the area late Tuesday, followed by a cold frontal passage
Wednesday morning. The latter of which looks uneventful with
weak forcing and little moisture. High pressure then briefly
follows Wednesday night into the first half of Thursday before
the front lifts north as a warm front late Thursday, followed by
a cold frontal passage Friday night. Once again, GFS is on the
faster side of the operational envelope. So the consenus
approach works best at this time. This is the stronger of the
systems with a good chance of showers, possibly thunder. The
latter of which will send the warm upper ridge out into the
western Atlantic at the end of the week.
As for temperatures, they will be above normal through the mid
week, with Tuesday being the warmest. Highs will be 75-80 away
from the coast, and 60s along the coast. Temperatures fall back
to seasonable on Thursday, with 60s expected region-wide, with
warmer readings expected for Friday ahead of the next frontal
system. NBM box and whisker plots show very little spread
through Tuesday, but then larger spreads mid week on with some
frontal timing issues. Tuesday could be warmer, but a subsidence
inversion looks to limit the full potential at this time.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A cold front moves through this evening.
Variety of flight categories this afternoon. VFR in the NYC metro
should drop back down to MVFR or IFR ahead of the cold frontal
passage this evening. Otherwise, most other terminals are MVFR or
lower and should remain until the frontal passage from 00-3Z. SHRA
throughout the afternoon. Some TSRA remains possible through the
evening, but confidence too low to including in the prevailing or
tempo groups so left a PROB30 for this chance.
Improving to VFR behind the frontal passage this evening. S/SW winds
with occasional gusts 20-25kt through this evening shift to the W
and then NW tonight while increasing in strength. Gusts tonight
increase 25-30kt. By Sunday, some gusts upwards of 35kt possible.
Isolated MVFR cigs possible for some outlying terminals on Sunday,
but mainly VFR is expected.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments likely through this evening for changing categories and
any TSRA development. Improvement back to MVFR and VFR may be off by
1-2 hours.
Gusts may be only occasional before the frontal passage this evening.
.OUTLOOK FOR 20Z SUNDAY THROUGH THURSDAY...
Sunday: VFR. NW wind gusts 25-30 kt. Some gusts to 35kt possible.
Wind gusts lower to near 20 kt in the evening and diminish overnight.
Monday: VFR.
Tuesday: Mainly VFR. Possible MVFR at night with possible showers.
SW wind gusts 15-20 kt in the afternoon at night. Wind gusts up to
25 kt possible at times for afternoon into evening.
Wednesday: VFR. W-NW wind gusts 15-20 kt.
Thursday: MVFR possible in SHRA.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
With a strong and gusty SW flow ahead of an approaching cold
front gusts have been at or above 25 kt across the forecast
waters, and have kept the advisory as issued. As the cold front
moves through, and an hour or two after passage, gusts likely
drop off below advisory levels, then will increase in the
northwest flow behind the front later tonight, as cold advection
increases. Winds will remain at or near 25 kt on the non ocean
waters into Sunday evening and extended the advisory until 1000
PM EDT. And for the ocean waters both gusts and seas will remain
at advisory into late Sunday night, and extended the advisory
until 300 AM EDT. However, conditions may be improving earlier
across the western ocean waters.
High pressure building over the waters early next week will
result in below SCA levels through Tuesday. Wind gusts around 25
kt are possible over the ocean and south shore bays Tuesday
night with the approach and passage of a cold front. Waves build
to 4 to 7 ft on the ocean waters during this time frame. Waves
slowly diminish late Tuesday night, falling below SCA criteria
on Wednesday. High pressure then briefly follows into Thursday.
&&
.HYDROLOGY...
There are no hydrologic concerns through next week.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 10 PM EDT Sunday for ANZ331-332-335-
338-340-345.
Small Craft Advisory until 3 AM EDT Monday for ANZ350-353-355.
&&
SYNOPSIS...MET/DW
NEAR TERM...MET
SHORT TERM...MET
LONG TERM...DW
AVIATION...MW
MARINE...MET/DW
HYDROLOGY...MET/DWHazardous weather outlook, Apr 26, 2:30 AM EST, 15 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
330 AM EDT Sat Apr 26 2025
ANZ340-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
270730-
Peconic and Gardiners Bays-Northern Fairfield-Northern New Haven-
Northern Middlesex-Northern New London-Southern Fairfield-
Southern New Haven-Southern Middlesex-Southern New London-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-
Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens-
Southern Nassau-
330 AM EDT Sat Apr 26 2025
This Hazardous Weather Outlook is for Atlantic coastal waters,
southern Connecticut, northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-335-338-345-350-353-355-270730-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
330 AM EDT Sat Apr 26 2025
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Apr 26, 5:09 PM EST, 42 minutes before
Special Weather Statement
National Weather Service New York NY
609 PM EDT Sat Apr 26 2025
NYZ067>070-262245-
Putnam NY-Rockland NY-Northern Westchester NY-Orange NY-
609 PM EDT Sat Apr 26 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WESTCHESTER...
SOUTHEASTERN ORANGE...PUTNAM AND ROCKLAND COUNTIES THROUGH 645 PM
EDT...
At 609 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Windsor to near Harriman to Monroe to
near Florida to near Warwick. Movement was east at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newburgh, Peekskill, Mahopac, Monroe, Lake Carmel, West Point,
Warwick, Brewster, Cold Spring, New Windsor, New Fairfield, Carmel,
Greenwood Lake, Pomona, and Harriman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4146 7400 4144 7398 4149 7393 4152 7353
4146 7353 4132 7367 4129 7377 4116 7402
4118 7432 4125 7446 4129 7438 4131 7429
4152 7410 4153 7399
TIME...MOT...LOC 2209Z 269DEG 32KT 4146 7408 4137 7415 4132 7421 4129
7431 4125 7440
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
DWSpecial weather statement, Apr 26, 5:12 PM EST, 39 minutes before
Special Weather Statement
National Weather Service New York NY
612 PM EDT Sat Apr 26 2025
NJZ002-004-006-103>108-NYZ067-069-074-262245-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Western Bergen NJ-
Western Passaic NJ-Western Union NJ-Western Essex NJ-
Eastern Bergen NJ-Eastern Passaic NJ-Rockland NY-
Richmond (Staten Is.) NY-Orange NY-
612 PM EDT Sat Apr 26 2025
...STRONG THUNDERSTORMS WILL IMPACT HUDSON...PASSAIC...UNION...
BERGEN...ESSEX...SOUTH CENTRAL ORANGE...RICHMOND AND ROCKLAND
COUNTIES THROUGH 645 PM EDT...
At 611 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Upper Greenwood Lake to near Bloomingdale
to Kinnelon to Mountain Lakes to Morris Plains to near Far Hills.
Movement was southeast at 40 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newark, Jersey City, Paterson, Elizabeth, Passaic, Bayonne, Wayne,
Hoboken, Plainfield, Bloomfield, Hackensack, Linden, Orange,
Bergenfield, and Paramus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4050 7427 4055 7425 4056 7421 4060 7422
4060 7446 4066 7440 4065 7445 4067 7446
4076 7436 4077 7436 4086 7432 4090 7434
4091 7427 4100 7430 4103 7441 4126 7437
4104 7389 4070 7404 4051 7418 4050 7423
TIME...MOT...LOC 2211Z 309DEG 33KT 4116 7432 4107 7433 4098 7437 4089
7442 4082 7449 4072 7460
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
DWSpecial weather statement, Apr 26, 5:40 PM EST, 11 minutes before
Special Weather Statement
National Weather Service New York NY
640 PM EDT Sat Apr 26 2025
CTZ005-006-009-NYZ068>071-262330-
Northern Fairfield CT-Southern Fairfield CT-Northern New Haven CT-
Putnam NY-Rockland NY-Southern Westchester NY-
Northern Westchester NY-
640 PM EDT Sat Apr 26 2025
...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD...WEST CENTRAL NEW
HAVEN...WESTCHESTER...PUTNAM AND ROCKLAND COUNTIES THROUGH 730 PM
EDT...
At 639 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pawling to near Carmel to near Yorktown Heights
to New City. Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bridgeport, Stamford, Norwalk, Danbury, Shelton, New City, Naugatuck,
Port Chester, Ossining, Peekskill, Southbury, New Canaan, Haverstraw,
Tarrytown, and Mount Kisco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4164 7349 4149 7344 4151 7339 4149 7337
4147 7331 4149 7333 4151 7332 4151 7316
4153 7316 4146 7297 4111 7326 4112 7330
4105 7338 4099 7356 4100 7359 4098 7360
4114 7408 4151 7375 4153 7353 4165 7352
TIME...MOT...LOC 2239Z 303DEG 26KT 4159 7358 4142 7372 4130 7384 4116
7400
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DW